



# iTPA Master Tennis Performance Specialist (MTPS) Agenda and Information

Facility: Marietta Country Club 1400 Marietta Country Club Drive Kennesaw, GA 30152

If you need to get a hold of iTPA staff for any reason that weekend, call 334-332-7378 and Mary Jo will assist. Breakfast and lunch will be provided each day. MTPS dinner Friday night at Marietta Country Club.

	Tonic	Facus	Time	Landina	
	Topic	Focus	Time	Location	
9am	Introductions	Expectations and Requirements, including the introduction to the Periodization exercise	0.5 hours	Classroom	
930am -1030am	Tennis Strokes using biomechanical principles to be able to analyze:	Serve, forehand, backhand, volley & overhead	1hour	Classroom (Mark)	
	<ul> <li>possible errors which can result in increased risk of injury and reduced performance</li> </ul>	A practical analysis of strokes focused on improving performance and reducing the chance of injuries			
	- areas to improve through physical training to help improve the mechanics				
1030am -12noon	Tennis Movement  Using biomechanical principles to be able to: Understand the most beneficial movement patterns on the tennis court for improved performance	Linking movement mechanics with improved on-court performance and the reduction of injuries	1.5 hours	Classroom	
12noon-1pm	Testing & Assessment (Part 1)	Assessments	1 hour	Classroom	

1pm-2pm	Lunch			MCC Grille
2pm – 4pm	Tennis Movement: - including dynamic warm-up routines	Advanced drills & exercises, errors & corrections	2 hours	Tennis Court
4pm-430pm	Break			
430pm-530pm	Periodization and Planning (Part 1)		1 hour	Classroom
530pm – 630pm	Dinner			MCC Grille
_				

# SATURDAY Marietta Country Club Room: TBD

	Topic	Focus	Time	Location
9am -10am	Testing, Screening & Assessments (Part 2)	Exercises, Assessments with Errors and Corrections	1 hours	Classroom
10am – 11am	Injury Prevention	Tennis Specific	1 hour	Classroom (Todd Ellenbecker Video)
11am-1130am	Tennis Specific Endurance	Science Behind Endurance Training For Tennis	30 minutes	Classroom
1130am-1230pm	Recovery & Nutrition in Tennis		45 minutes	Classroom
1230pm-115pm	LUNCH		45 minutes	MCC grille
115pm - 2pm	Periodization & Planning (Part 2)		45 minutes	Classroom
2pm – 3pm	Weekly Plans (Group Presentations)		1 hour	Classroom
3pm-315pm	Review of Follow Up Project Follow-Up Project	Exercise Prescription & Program Design Project	15 minutes	Classroom
315pm-4pm	Written Exam (short answer and essay format in response to case examples)	Testing Major Concepts	45 minutes	Classroom

### **Periodization and Planning Exercise**

On Saturday afternoon you will present a weekly plan for one of your athletes. You will have freedom to present in whichever format you feel is most appropriate. Certain parameters must be met. A weekly schedule for Monday –Sunday and include all physical training performed and also put in placeholders for the on-court tennis practices.

## Include the following:

Major focus of the week
Secondary focus (or focuses) of the week
Age
Gender
Level
Tournament Schedule the next 4 weeks
Weekly plan for all physical training
Also include the amount of tennis practice that week
Daily exercises, reps, sets

**15 minute presentation:** Be prepared to present this on a powerpoint (10 minute of explanation plus answer questions for 5 minutes)

#### **Post Work:**

Post Work (due within 10 weeks of course): Following the in-person workshop the participant will be evaluated on his/her comprehension and ability to apply the information learned from both the CTPS and MTPS curriculums. This evaluation will involve the participant working with one or more of his/her tennis athletes and the requirements for the post-work include a detailed video session (120 minutes) broken into the following 6 areas:

- 1) Testing/Screening
- 2) Dynamic Warm-Up
- 3) Tennis-Specific Movement Training Sessions (on-court)
- 4) Tennis-Specific Strength Training Session (either in the gym or on-court).
- 5) Post Training or Match Stretching & Recovery Routine
- 6) Shoulder, Hip and Core Prehab/Injury Prevention Routine

Video		
Testing/Screening	30 minutes	
Dynamic Warm-Up	10 minutes	
Tennis-Specific Movement	30 minutes	
Training Session		
Tennis-Specific Strength	30 minutes	
Training Session		
Post-Training or Match	10 minutes	
Stretching		
Shoulder, Hip & Core Prehab	10 minutes	
Program		
Written		
12 week periodization (2	Written using whatever	
athletes)	software/delivery method you	
	currently use with your athletes	
52 Annual plan (1 athlete)	Written using whatever	
	software/delivery method you	
	currently use with your athletes	

### **Written Final Examination:**

Focused on Specific Case Studies. The participant chooses 3 case studies (from the provided list) and has to answer 3 specific questions for each case study:

### Follow-Up Call:

1-hour Follow-Up Call With Course Instructor to Discuss Answers and Review Materials and also to discuss next steps in Career Planning (optional).

# **Rubric for Grading Post-Work**

	5	4	3	2	1	0
	Excellent	Good	Average	Below Average	Poor	None
Age Appropriate						
Exercise Selection						
(order, weight,						
tempo, etc.)						
Amount of						
Instruction						
Work:Rest Ratios						
Demonstration						
Ability						
Teaching skills						
(via progressions,						
cues etc)						